If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

The med has increased

Collapse

About the Author

Collapse

shirleymahoney Born In Tulsa Oklahoma and have a wonderful husband and 2 great children Find out more about shirleymahoney
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • The med has increased

    Well Dr. Gilligans office called and to his instructions i'm to take 240mg in the morning and 120mg in the afternoon of the verapamil now so now i'm up to 360 mg now, all it seems to do is give me a headache and very tired so we will see i hope this works and slows things down a bit.....i go to richmond on the 10th so i will talkto him about getting the second opinion......everyone have a great night

    Shirley
    Diagnosed 2003
    Myectomy 2-23-2004
    Husband: Ken
    Son: John diagnosed 2004
    Daughter: Janet (free of HCM)

    Grandchildren: Drew 15,Aaron 13,Karen 9,Connor 9

  • #2
    Re: The med has increased

    Shirley, I hope you have a good nite. I'm sure the 10th can't come too soon for you. Linda

    Comment


    • #3
      Re: The med has increased

      Hi Shirley,
      Itís kind of a funny thing. I saw my cardiologist today and he told me not to take the second diuretic they gave me the prescription for in the hospital. (I didnít trust those guys and never had the prescription filled.) I got an appointment with my cardiologist instead.

      Instead, he told me to cut my verapamil from 360 to 240 mg / day, as he thinks that is the cause of my edema. I will have to start taking my blood pressure again, and if the systolic pressure gets above the 120 to 140 range Iím supposed to add Clonidine 0.1 mg twice a day. Iím usually in that range now, and Iím sure cutting the verapamil will allow my pressure to rise, so Iím contemplating ordering the drug now. (There is about a ten day turnaround delivery requirement on new prescriptions.)

      So, going the other way, you can expect a drop of some kind in your systolic pressure, and probably more important in your case, keep your eye peeled for possibly more water problems. By golly, donít we have fun?

      I have to laugh the way the doctorís nurse from the hospital called and was so upset about my adjusting my meds myself, and almost all my doctors keep saying, If this happens adjust your medication this way, otherwise, if that happens change it that way.

      I also found out something else. There are two branches of the same hospital in my neighborhood, the brand new one just a tad closer then the older one. If I go to the newer one (which is where Iíve been going) I am libel to get that clown cardio, while the older one will be where my own cardio usually can be found. Verrrrry interesting! They both have equally excellent reputations.

      I hope to hear about getting the OK to see the expert in California next week. (Got my eyes crossed.)
      Burt

      Comment


      • #4
        Re: The med has increased

        My dear friend burt i hope you get in to see a Dr. in California, with all the problems you have you need to see a Doctor that knows what he is doing.

        Oh my i can't afford any more fluid on me, my legs are horrible already and my stomach is tight and swollen, i just don't know what else to do, i've tried everything to get the swelling off of me, i know this extra 120 mg has wiped me out today

        I'm a little worried about going to sleep tonight because my blood pressure drops bad with the 240 mg like this morning it was 88/53 until i got up and moved around but i guess we will find out huh

        Burt i hope things go well for you , and by the way how is your Shirley

        Shirley
        Diagnosed 2003
        Myectomy 2-23-2004
        Husband: Ken
        Son: John diagnosed 2004
        Daughter: Janet (free of HCM)

        Grandchildren: Drew 15,Aaron 13,Karen 9,Connor 9

        Comment

        Today's Birthdays

        Collapse

        There are no members with birthdays today.

        Working...
        X